Heavy Rain, Neosho
- When
- September 8, 8:00 AM CST to September 9, 8:00 AM CST
- Where
- Neosho County, St Paul
- Reported by
- Public
- Coordinates
- 37.520, -95.170
The 24-hour rainfall amount reported was 4.5 inches. This report was received via Facebook.
The combination of high atmospheric moisture, and a nearly stationary south |to north orientated boundary, and southwest winds, generated several rounds of |showers/embedded storms on September 8th, 2020. The heavy rainfall produced some flooding across southeast Kansas with 2 to 5 inches of rainfall reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
The combination of high atmospheric moisture, and a nearly stationary south |to north orientated boundary, and southwest winds, generated several rounds of |showers/embedded storms on September 8th, 2020. The heavy rainfall produced some flooding across southeast Kansas with 2 to 5 inches of rainfall reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Sep 8, 5:34 AM CST, 2 hours 26 minutes earlier.
Area Forecast Discussion National Weather Service Wichita KS 634 AM CDT Tue Sep 8 2020 .SHORT TERM...(Today through Thursday night) Issued at 217 AM CDT Tue Sep 8 2020 Daytime coolest high temperature records and a few record lows will be in jeopardy this period given the magnitude of this cold airmass surging southward into Kansas. Temperature contrast either side of the cold front today will pose a challenge, as we expect the cold front to stall/slow down with daytime heating over southern Kansas. Meanwhile anticipated environment ahead of the cold front in southeast Kansas, MLCAPE in the 2000-3000J/kg range with surface front parallel to wind shear vectors favors linear/multi-cell storm mode. A few strong to severe storms are possible this afternoon mainly south of a Wellington to Howard, to Yates Center line. A combination of high atmospheric moisture, nearly stationary south to north orientated 850mb boundary, and deep upper trough axis remaining over the Rockies looks to generate several rounds of showers/embedded storms for Wednesday-Thursday. This could result in heavy rainfall amounts for central/south central Kansas with some minor flooding possible. .LONG TERM...(Friday through Monday) Issued at 217 AM CDT Tue Sep 8 2020 Long range models show the upper level system gradually moving eastward from the northern plains on Friday towards the Great Lakes for the weekend. The upper trough axis positioning on Friday from the models is supportive of some lingering rain showers across eastern Kansas. The weather pattern will dry out over the region for the weekend into Monday as subsidence behind departing upper level system overspreads Kansas. High confidence for pleasant below normal temperatures to prevail across Kansas this period. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 629 AM CDT Tue Sep 8 2020 Aviation concerns will increasing low clouds and rain chances. Strong cold front currently stretches from South of KMCI to just south of KICT and is still slowly pushing south. Current thinking is that front may slow a bit over the next few hours before picking up speed early this afternoon. Low clouds have been steadily working-in from the north with MVFR ceilings now encompassing all of central KS. Should continue to see lower clouds spill south today with IFR a good possibility at KRSL- KSLN-KGBD-KHUT by early this afternoon and reaching KICT later this afternoon. Once low clouds set in, they will remain in place through the overnight hours. Rain chances will also gradually overspread the area, albeit several hours slower than the low clouds. By late this afternoon, most of the forecast area should be seeing fairly widespread showers. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 72 49 56 52 / 80 90 80 70 Hutchinson 62 46 53 47 / 80 90 80 70 Newton 64 48 56 50 / 80 90 80 70 ElDorado 73 51 61 52 / 80 90 70 70 Winfield-KWLD 84 54 61 55 / 70 90 80 70 Russell 51 42 48 44 / 90 100 80 70 Great Bend 54 42 47 45 / 90 100 80 70 Salina 56 44 54 47 / 80 90 80 70 McPherson 60 45 54 47 / 80 90 80 80 Coffeyville 87 60 77 60 / 50 50 50 40 Chanute 83 58 74 58 / 60 70 50 40 Iola 79 57 72 56 / 70 80 50 40 Parsons-KPPF 85 59 76 59 / 60 60 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...RBL
Hazardous Weather Outlook National Weather Service Wichita KS 403 AM CDT Tue Sep 8 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-090915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 403 AM CDT Tue Sep 8 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Strong to severe storms will be possible over southeast Kansas for this afternoon and early evening. The main hazards will be dime to quarter size hail and wind gusts of 45 to 60 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Numerous rain showers are expected for Wednesday through Thursday. The periods of showers could produce locally heavy rainfall amounts across mainly central and south central Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The national radar mosaic for the moment the first event began.
2 flood, 1 heavy rain. Local standard time, as filed.
The 24-hour rainfall amount reported was 4.5 inches. This report was received via Facebook.
Street flooding occurred in Coffeyville, Kansas where rainfall amounts of 2 to 4 inches were reports. At least one vehicle stalled in the water from the flooding. The 24-hour rainfall report i2 miles east of Coffeyville was 3.41 inches and the amount recorded at the airport was 2.52 inches.
Law enforcement dispatch reported flooded roads in the county. the most notable flooding occurred at the Highway 59 and Highway 160 intersection south of Parsons, Kansas. The 24-hour rainfall report in Altamont was 4.8 inches. This was the highest value recorded for the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2020Every state in 2020This day in weather historyWarnings in Kansas, September 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 922206, 921267, 921268.